Alert archive / Nebraska / River Flood Warnings in 2017

River Flood Warning 18, NWS Omaha, NE

August 16, 2017Butler County, Nebraska

NWS Omaha, NE issued this river flood warning at Aug 16, 2017, 5:31 AM CDT for Butler County, Nebraska. It took effect at Aug 16, 2017, 11:01 AM CDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2017, 5:31 AM CDT (10:31 UTC)
In effect from
Aug 16, 2017, 11:01 AM CDT
Expired
Aug 19, 2017, 5:46 AM CDT
In force
67 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Butler County, NE

The radar

The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Surprise (SRPN1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06879900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:00 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 16, 3:00 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
300 AM CDT Wed Aug 16 2017

.SHORT TERM...(Today through Friday)
Issued at 300 AM CDT Wed Aug 16 2017

Two areas of ongoing convection this morning over central and
parts of eastern Nebraska. Covection over central Nebraska is
associated with a surface cold front and mid level trough from the
central Dakotas into northwest Kansas, while eastern Nebraska
convection associated with warm advection and overrunning of an
outflow boundary across southern Nebraska. IR satellite loops
show the colder cloud tops and stronger convection ahead of the
surface front and upper trough while cloud tops have in general been
warming across eastern Nebraska with isolated colder tops
developing now and then.

General trend will be for the surface front and upper trough to
move east today and tonight with rain chances increases for the
forecast area. Heavier rainfall is expected to focus more across
eastern and southern parts of the forecast area today as the
system moves through with less widespread heavy rainfall rates
for areas that received the heavy rain yesterday. Will cancel
flash flood watch currently in effect for northern parts of the
area a bit early, prior to this forecast issuance. Showers and
isolated thunderstorms may linger through this evening but
stronger forcing is expected to be east of the area with front
pushing into western Iowa by early this evening and showers ending
after midnight. Dry weather follows behind this system on
Thursday but another chance of rain enters the picture by late
Thursday night and Friday as another upper trough swings through
the region.

.LONG TERM...(Friday night through Tuesday)
Issued at 300 AM CDT Wed Aug 16 2017

First part of the period looks to be dry through Saturday before
some chance for more intermittent showers and storms return
Saturday night through Tuesday, although models differ on
solutions. Main concern will be for Monday the day of the
eclipse. No model consensus for that period at this time but some
potential for showers and thunderstorms and clouds of course as both
the GFS and EURO show a surface frontal boundary approaching the
area from the northern plains during the day.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1144 PM CDT Tue Aug 15 2017

Scattered showers and thunderstorms will continue to move across
the TAF sites overnight and even into much of Wednesday morning.
Variable conditions will exist however prevailing VFR to MVFR is
expected.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Kern
Hazardous weather outlook, Aug 16, 4:27 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
427 AM CDT Wed Aug 16 2017

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078-
088-089-162330-
Monona-Harrison-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-
Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline-Jefferson-
Gage-
427 AM CDT Wed Aug 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

Periods of thunderstorms will continue across eastern Nebraska and
southwest Iowa today into this evening as a cold front moves
through the area. Isolated severe storms are possible, especially
this afternoon near the frontal boundary. Locally damaging winds
and large hail will be the primary hazards.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Chances for thunderstorms return to the area on Friday, continuing
on and off through Tuesday.

..SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ056-069-079-080-090-091-NEZ068-090>093-162330-
Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Otoe-Johnson-
Nemaha-Pawnee-Richardson-
427 AM CDT Wed Aug 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

Periods of thunderstorms will continue across eastern Nebraska and
southwest Iowa today into this evening as a cold front moves
through the area. A few severe storms are possible, especially
this afternoon near the frontal boundary. Locally damaging winds
and large hail will be the primary hazards, with an isolated
tornado also possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Chances for thunderstorms return to the area on Friday, continuing
on and off through Tuesday.

..SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or this evening.

Fobert

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:17 PM CDTSpecial Weather StatementOAXButler, Dodge, Washington28 min
Aug 15, 7:49 PM CDTSpecial Weather StatementOAXButler41 min
Aug 15, 8:38 PM CDTAreal Flood AdvisoryOAXBurt112 min
Aug 15, 8:48 PM CDTSpecial Weather StatementOAXDodge27 min
Aug 15, 8:52 PM CDTSpecial Weather StatementOAXSaunders23 min
Aug 15, 9:23 PM CDTSpecial Weather StatementOAXDouglas37 min
Aug 15, 10:41 PM CDTAreal Flood AdvisoryOAXDouglas, Washington3 hr
Aug 16, 6:07 AM CDTSpecial Weather StatementOAXGage, Jefferson, Saline53 min
Aug 16, 6:38 AM CDTFlash Flood WarningOAXButler, Colfax, Dodge, Platte, Saunders6 hr
Aug 16, 8:47 AM CDTRiver Flood WarningOAXSeward3 days
Aug 16, 8:47 AM CDTRiver Flood WarningOAXSaline48 hr
Aug 16, 8:47 AM CDTRiver Flood WarningOAXSeward72 hr
Aug 16, 8:47 AM CDTRiver Flood WarningOAXSeward5 days
Aug 16, 12:38 PM CDTAreal Flood WarningOAXButler, Colfax, Saunders3 hr
Aug 16, 3:24 PM CDTAreal Flood WarningOAXButler, Saunders24 hr
Aug 16, 4:30 PM CDTRiver Flood WarningOAXSaunders24 hr

Nearby

River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.